Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 14, NWS Jackson, KY

April 28, 2011Estill County, Kentucky

NWS Jackson, KY issued this river flood warning at Apr 28, 2011, 4:06 PM EDT for Estill County, Kentucky. It took effect at Apr 28, 2011, 9:12 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 4:06 PM EDT (20:06 UTC)
In effect from
Apr 28, 2011, 9:12 PM EDT
Expired
Apr 29, 2011, 2:19 PM EDT
In force
17 hr
Issued by
NWS Jackson, KY
Flood severity
Minor

County Estill County, KY

The radar

The Jackson,KY radar (KJKL), 58 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kentucky River near Ravenna (RAVK2).

Action stage
17 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03282120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WGUS43 KJKL 282006
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
406 PM EDT THU APR 28 2011

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE KENTUCKY RIVER NEAR RAVENNA

.RUNOFF FROM HEAVY RAINFALL ON WEDNESDAY HAS LED TO SIGNIFICANT RISES
ALONG PORTIONS OF THE KENTUCKY RIVER. AT RAVENNA THE RIVER WILL LIKELY 
EXCEED FLOOD STAGE LATER TONIGHT AND CREST AT 22.4 FEET DURING THE DAY 
FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 10 PM.

&&

KYC065-290806-
/O.NEW.KJKL.FL.W.0014.110429T0112Z-110430T0530Z/
/RAVK2.1.ER.110429T0112Z.110429T1200Z.110429T2330Z.UU/
406 PM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KENTUCKY RIVER NEAR RAVENNA.
* FROM THIS EVENING TO LATE FRIDAY NIGHT.
* AT 3:15 PM THURSDAY THE STAGE WAS 19.3 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 25.0 FEET ON MAY 5 2009.

$$
3 follow-up statements
858 
WGUS83 KJKL 290157
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
957 PM EDT THU APR 28 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM HEAVY RAINFALL ON WEDNESDAY HAS LED TO SIGNIFICANT RISES
ALONG PORTIONS OF THE KENTUCKY RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11 AM ON FRIDAY MORNING.

&&

KYC065-291457-
/O.CON.KJKL.FL.W.0014.000000T0000Z-110430T0600Z/
/RAVK2.1.ER.110429T0600Z.110429T1200Z.110430T0000Z.UU/
957 PM EDT THU APR 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* THROUGH FRIDAY NIGHT.
* AT  9:15 PM THURSDAY THE STAGE WAS 20.3 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO 
  RISE TO A CREST NEAR NEAR 21.4 FEET ON FRIDAY MORNING. THE RIVER 
  WILL THEN BEGIN TO RECEDE...BUT WILL FALL BELOW FLOOD STAGE ON
  FRIDAY NIGHT.
* AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK.
THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 
2010.

$$
474 
WGUS83 KJKL 291515
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1115 AM EDT FRI APR 29 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE KENTUCKY RIVER NEAR RAVENNA 

.RUNOFF FROM HEAVY RAINFALL ON WEDNESDAY HAS LED TO SIGNIFICANT RISES
ALONG PORTIONS OF THE KENTUCKY RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 7 PM EDT.

&&

KYC065-300315-
/O.EXT.KJKL.FL.W.0014.000000T0000Z-110430T0600Z/
/RAVK2.1.ER.110429T0955Z.110429T1130Z.110429T1725Z.UU/
1115 AM EDT FRI APR 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT 10:15 AM FRIDAY THE STAGE WAS 21.0 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL HOLD AROUND FLOOD STAGE INTO THE AFTERNOON 
  THEN FALL SIGNIFICANTLY BELOW FLOOD STAGE BY EVENING.
* AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD, MILLERS CREEK,
  DARK HOLLOW ROAD AND HIGHWAY 594 FLOOD IN SEVERAL PLACES.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 
  2010.

$$
GREIF
936 
WGUS83 KJKL 291819
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
219 PM EDT FRI APR 29 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN KENTUCKY...
 
  THE KENTUCKY RIVER NEAR RAVENNA

.THE KENTUCKY RIVER AT RAVENNA HAS FALLEN BELOW FLOOD STAGE AND WILL 
CONTINUE TO FALL. HOWEVER...THE RIVER WILL STILL RUN HIGH FOR 
ANOTHER DAY OR SO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

&&

KYC065-291849-
/O.CAN.KJKL.FL.W.0014.000000T0000Z-110430T0600Z/
/RAVK2.1.ER.110429T0955Z.110429T1130Z.110429T1445Z.UU/
219 PM EDT FRI APR 29 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT  1:15 PM FRIDAY THE STAGE WAS 20.8 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* FELL BELOW FLOOD STAGE AT 10:45 AM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 18.1 FEET BY TOMORROW
  MORNING.
* AT 21.0 FEET...LOW LYING AREAS FLOOD. RED LICK ROAD, MILLERS CREEK,
  DARK HOLLOW ROAD AND HIGHWAY 594 FLOOD IN SEVERAL PLACES.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 22.5 FEET ON FEBRUARY 7 
  2010.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Apr 28, 3:30 PM EDT, 36 minutes earlier.

Area forecast discussion, Apr 28, 3:30 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT THU APR 28 2011

.SHORT TERM.../TONIGHT THROUGH SATURDAY/...UPDATED

18Z SFC ANALYSIS SHOWS EAST KENTUCKY IN THE DRY SLOT BEHIND THE
DEPARTING COLD FRONT TO THE EAST. CYCLONIC FLOW CONTINUES OVER THE
REGION THOUGH AND THE WRAP AROUND FROM THE PARENT LOW IS DESCENDING
THROUGH ILLINOIS AND INDIANA. THE CLOUDS AND PCPN ASSOCIATED WITH
THIS ARE RESULTING FROM STEEP LAPSE RATES BETWEEN COOL MID LEVEL
TEMPS AND THE SFC. JUST RECENTLY A COUPLE OF LIGHTNING STRIKES HAVE
DEVELOPED IN THE MIDST OF THESE SHOWERS. CLOSER TO HOME...JUST SOME
SCATTERED CU HAVE DEVELOPED OVER EAST KENTUCKY. TEMPERATURES HAVE
CLIMBED INTO THE LOWER AND MIDDLE 60S THIS AFTERNOON WITH DEWPOINTS
IN THE UPPER 30S AND LOWER 40S. DESPITE THE SUNSHINE...WEST TO
SOUTHWEST WINDS OF 10 TO 20 KTS ADDED A SLIGHT CHILL TO THE AIR THIS
AFTERNOON.

THROUGH THE NEAR TERM...THE MODELS ARE IN GOOD AGREEMENT ALOFT TAKING
A COMPACT SHORTWAVE THROUGH THE CENTRAL OHIO VALLEY THIS EVENING AND
THEN HAVING THE LARGER TROUGH LIFT OUT OF THE REGION DURING THE DAY
FRIDAY. THIS WILL ALLOW RIDGING TO MOVE BACK INTO THE AREA INTO
SATURDAY...A BIT QUICKER IN THE NAM THAN THE GFS AND 00Z ECMWF. LATER
IN THE DAY...A LARGE TROUGH OVER THE INTERMOUNTAIN REGION...WITH AN
IMPRESSIVE LEAD WAVE MOVING THROUGH THE DAKOTAS...WILL START TO
IMPACT THE REGION WITH RENEWED FAST SOUTHWEST FLOW. ENERGY STREAMING
FROM THIS TROUGH WILL SPREAD INTO THE OHIO VALLEY TOWARD EVENING.
THE NAM AND ECMWF ARE QUITE SIMILAR WITH THIS WHILE THE GFS HAS A
WEAKER TROUGH AND THE GEM A SLOWER AND STRONGER ONE. FOR THE LATTER
PART OF THE SHORT TERM...HAVE GONE WITH A BLEND OF THE NAM AND ECMWF
AND FOLLOWED THEIR PATTERNS FOR WEATHER DETAILS DURING THE FIRST PART
OF THE WEEKEND. EARLIER IN THE FORECAST...FOR THE NEAR TERM...THE
NAM12 WAS USED MOST PROMINENTLY.

SENSIBLE WEATHER WILL FEATURE ONE LAST SHOT AT THUNDERSTORMS...MAINLY
DURING THE EVENING...AS A SECONDARY COLD FRONT SETTLES THROUGH EAST
KENTUCKY ACCOMPANIED BY AN INITIALLY STEEP LAPSE RATE. WITH THE
PASSING OF THE POCKET OF COOL MID LEVEL TEMPERATURES...THE LIS WILL
PROBABLY STAY NEGATIVE FOR MOST OF THE NIGHT OVER THE AREA SO
HAVE DECIDED TO RUN THUNDER CHANCES THROUGH DAWN ALONG WITH THE
SHOWER CHANCES. SOME OF THIS LOW TOPPED CONVECTION...PARTICULARLY IN
THE EVENING MAY BE OF SUFFICIENT DEPTH TO RESULT IN SMALL HAIL OR
GRAUPEL. THIS CONCERN WILL BE ADDED TO THE FORTHCOMING UPDATED HWO.
AS THE WRAP AROUND MOISTURE PULLS AWAY...ALONG WITH THE MORE
FAVORABLE CONDITIONS ALOFT FOR CONVECTION...HAVE THE PCPN ENDING AS
JUST A FEW SHOWERS IN THE EAST EARLY FRIDAY. HIGH PRESSURE THEN DRIES
THE AREA OUT DURING THE DAY FRIDAY ALONG WITH ANOTHER DAY OF
RELATIVELY COOL CONDITIONS DESPITE THE SUNSHINE. FRIDAY NIGHT WILL BE
MOSTLY CLEAR AND CHILLY...WITH RETURN FLOW EXPECTED TO BEGIN IN THE
SOUTHWEST TOWARD DAWN. THIS WILL RESULT IN A RIDGE TO VALLEY
TEMPERATURE SPLIT THROUGH THE CWA...WHEREAS TONIGHT THE CLOUDS AND
WEST WINDS STAYING UP SHOULD KEEP THE BOUNDARY LAYER MORE WELL MIXED.
SOME OF THE EASTERN VALLEYS WILL GET DOWN INTO THE UPPER 30S BY
SATURDAY MORNING...SO SPOTTY PATCHES OF FROST CANNOT BE RULED OUT...
THOUGH AT THIS TIME...IT IS JUST A PASSING CONCERN AND HAS BEEN LEFT
OUT OF THE GRIDS AND ZONES. ON SATURDAY...THE HIGH MOVES OFF TO THE
EAST ALLOWING FOR WARMER TEMPERATURES AND MORE CLOUDS STREAMING IN
FROM THE SOUTHWEST DURING THE AFTERNOON AHEAD LOW PRESSURE
DEVELOPING OVER THE UPPER MIDWEST AND A COLD FRONT WEST OF THE
MISSISSIPPI.

FOR TEMPERATURES...FOLLOWED A BLEND OF GUIDANCE AND THE INHERITED
GRIDS WITH MORE SIGNIFICANT TERRAIN BASED ADJUSTMENTS TO THE LOWS ON
FRIDAY NIGHT. AS FOR POPS...ENDED UP CLOSER TO THE MET NUMBERS
TONIGHT AND FRIDAY RATHER THAN THE DRIER ONES FROM THE MAV. AFTER
THAT EVERYTHING WAS KEPT DRY.

.LONG TERM.../SATURDAY NIGHT THROUGH THURSDAY/...UPDATED

THE LONG TERM PORTION OF THE FORECAST WILL BEGIN WITH AN AREA OF
HIGH PRESSURE DEPARTING EASTERN KENTUCKY EARLY SATURDAY NIGHT...AS
AN AREA OF STRENGTHENING LOW PRESSURE AND ITS TRAILING COLD FRONT
MOVE OUT OF THE NORTHERN PLAINS AND ACROSS THE GREAT LAKES. THE GFS
AND ECMWF MODELS WERE IN PRETTY CLOSE AGREEMENT WITH THE THE
EASTWARD PROGRESSION OF THIS SYSTEM...WITH THE GFS BEING A FEW HOURS
SLOWER. THE GENERAL PATTERN APPEARS TO BE FOR A COLD FRONT TO
PROGRESS SLOWLY EASTWARD OUT ACROSS THE OHIO AND TENNESSEE VALLEYS
SATURDAY NIGHT. THE SLOW FORWARD MOVEMENT AT THIS TIME APPEARS TO BE
THE FORMATION OF AN AREA OF LOW PRESSURE ALONG THE FRONT LATE
SATURDAY NIGHT INTO SUNDAY MORNING. THE FRONT IS THEN PROGGED TO
PICK UP SPEED ON SUNDAY...AS THE AFOREMENTIONED AREA OF LOW PRESSURE
BEGINS TO MOVE EASTWARD ALONG THE FRONT. THE FRONT WILL FINALLY BE
OUT OF THE AREA BY THE END OF THE DAY ON MONDAY. INSTABILITY WITH
THIS SYSTEM LOOKS TO BE PRETTY LIMITED AT THIS TIME...SO WILL GO
WITH MENTION OF MAINLY GARDEN VARIETY THUNDERSTORMS ALONG AND AHEAD
OF THE FRONT. INITIAL FORECAST PRECIPITATION AMOUNTS ARE ALSO MODEST
AT THIS TIME...SO WILL HOLD OFF FOR NOW ON ANY MENTION OF HYDRO
ISSUES UNTIL FURTHER FORECAST DATA CAN BE ANALYZED.

THE MODELS ARE IN GOOD AGREEMENT THAT AN AREA OF HIGH PRESSURE WILL
BECOME ESTABLISHED ACROSS THE OHIO VALLEY TUESDAY THROUGH EARLY IN
THE DAY ON THURSDAY. ANOTHER WEAK FRONTAL BOUNDARY IS BEING
FORECASTED TO MOVE OUT OF THE UPPER PLAINS AND ACROSS THE OHIO AND
TENNESSEE VALLEY REGION THURSDAY AFTERNOON...BY BOTH THE GFS AND
ECMWF MODELS. HOWEVER...THE MODELS DIFFER SOMEWHAT WITH THE TIMING
OF THE WEATHER SYSTEM TOWARDS THE END OF NEXT WEEK...SO WILL BE
KEEPING PRECIPITATION OUT OF THE FORECAST FOR NOW FOR NEXT THURSDAY.

BASED ON THE MOST RECENT RUNS OF MEXMOS DATA AND OTHER MODEL
GUIDANCE...DECIDE TO INCREASE PRECIPITATION CHANCES ACROSS THE
BOARD. THE REASONING HERE IS THE SLOW EASTWARD MOVEMENT OF THE FRONT
AND THE HIGHER POPS SEEN IN THE LATEST HPC AND MEXMOS GUIDANCE. ALSO
CREATED NEW WEATHER TYPE AND PRECIPITATION AMOUNT GRIDS...TO ACCOUNT
FOR THE HIGHER PROBABILITY OF RAINFALL. TEMPERATURES WERE DECREASED
BY A COUPLE OF DEGREES ACROSS THE BOARD TO ACCOUNT FOR INCREASED
CLOUD COVER AND PRECIPITATION CHANCES. THE BEST COMPROMISE HERE WAS
A BLEND OF THE LATEST HPC AND MEXMOS NUMBERS...GOING SLIGHTLY COOLER
THAN THE MEXMOS ACROSS THE BOARD.

&&

.AVIATION.../18Z TO 18Z/

THE LOWER CLOUDS HAVE SHIFTED OFF TO THE EAST FOR MOST OF THE CWA...
LINGERING FOR ANOTHER HOUR OR SO ALONG THE VIRGINIA BORDER. THE
EARLIER CLEAR SKIES IN THE WAKE OF THE FRONT ARE STARTING TO FILL IN
WITH SMALL CU...BUT THESE WILL LIKELY STAY SCATTERED THROUGH THE BULK
OF THE AFTERNOON. HOWEVER...A CORE OF STEEP LAPSE RATES WILL MOVE
INTO NORTHERN KENTUCKY LATE THIS AFTERNOON AND COULD AFFECT OUR
NORTHWEST COUNTIES TOWARDS EVENING. FROM THIS...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE LATER IN THE EVENING FOR MOST OF THE
AREA IN CONJUNCTION WITH THE COLDER AIR ALOFT AND A SECONDARY COLD
FRONT SETTLING SOUTH THROUGH EASTERN KENTUCKY. HAVE ADDED VCTS AND CB
FOR THIS CONCERN TO THE TAFS...ALONG WITH A PERIOD OF MVFR CIGS. THE
THUNDER RISK WILL DECREASE TOWARDS DAWN AS THE SHORT WAVE RESPONSIBLE
FOR THE COLDER TEMPS ALOFT PULLS OUT OF THE AREA TO THE NORTHEAST.
OTHERWISE...WINDS WILL BE GENERALLY FROM THE WEST THROUGH THE PERIOD
WITH GUSTS AS HIGH AS 20 KTS POSSIBLE THIS AFTERNOON AND THEN RUNNING
GENERALLY AT 10 KTS OR LESS THROUGH MIDDAY FRIDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...GREIF
LONG TERM...AR
AVIATION...GREIF
Hazardous weather outlook, Apr 28, 3:55 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT THU APR 28 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-292300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
355 PM EDT THU APR 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. A FEW
OF THE STORMS COULD CONTAIN SMALL HAIL OR GRAUPEL THIS EVENING.

RIVERS WILL RUN HIGH TONIGHT FROM THE RECENT HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL ALSO BE POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GREIF

In the hours before

Local storm report, Apr 28, 10:36 AM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
1036 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     TSTM WND DMG     PARNELL                 36.87N 84.95W
04/27/2011                   WAYNE              KY   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 674.

0845 AM     TSTM WND DMG     2 S MONTICELLO          36.81N 84.85W
04/27/2011                   WAYNE              KY   LAW ENFORCEMENT

            TREES DOWN ON HOLLOW ROAD.

0847 AM     TSTM WND DMG     7 N MONTICELLO          36.94N 84.85W
04/27/2011                   WAYNE              KY   LAW ENFORCEMENT

            TREE DOWN ON HOUSE ON HIGHWAY 2393.

0847 AM     TSTM WND DMG     3 SE MONTICELLO         36.81N 84.81W
04/27/2011                   WAYNE              KY   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 200 AT FLAT SPRINGS.

0906 AM     TSTM WND DMG     SCIENCE HILL            37.18N 84.64W
04/27/2011                   PULASKI            KY   PUBLIC

            TREE DOWN ALONG HIGHWAY 1247.

0926 AM     TSTM WND DMG     9 W WHITLEY CITY        36.72N 84.64W
04/27/2011                   MCCREARY           KY   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 92 BETWEEN MILE MARKER 9 AND 10.

0930 AM     TSTM WND DMG     2 NW BRODHEAD           37.42N 84.44W
04/27/2011                   ROCKCASTLE         KY   LAW ENFORCEMENT

            TREE BLOCKING ROAD AND KNOCKING DOWN POWER LINES ON PEACH
            TREE LANE NEAR BRODHEAD

0934 AM     TSTM WND DMG     3 S PINE KNOT           36.62N 84.44W
04/27/2011                   MCCREARY           KY   AMATEUR RADIO

            ROOF BLOWN OFF BARN. BOARD PUT THROUGH THE WINDOW OF A
            TRUCK. TOP SNAPPED OUT OF A 20 INCH DIAMETER TREE.

0934 AM     TSTM WND DMG     7 NNE MOUNT VERNON      37.46N 84.30W
04/27/2011                   ROCKCASTLE         KY   LAW ENFORCEMENT

            TREE BLOCKING ROAD ON SCAFFOLD CANE BRANCH RD.

0936 AM     TSTM WND DMG     3 ENE PINE KNOT         36.68N 84.39W
04/27/2011                   MCCREARY           KY   TRAINED SPOTTER

            DAMAGE TO A MOBILE HOME AND SOME 3 TO 4 INCH DIAMETER
            TREE LIMBS DOWN ON HIGHWAY 92.

0940 AM     TSTM WND DMG     BEULAH HEIGHTS          36.80N 84.44W
04/27/2011                   MCCREARY           KY   LAW ENFORCEMENT

            TREE DOWN ACROSS BEULAH HEIGHTS ROAD. TIME ESTIMATED OFF
            OF RADAR.

0945 AM     TSTM WND DMG     SANDGAP                 37.48N 84.09W
04/27/2011                   JACKSON            KY   DEPT OF HIGHWAYS

            TREE BLOCKING ROAD.

0950 AM     TSTM WND DMG     1 E KNOB LICK           37.66N 84.09W
04/27/2011                   ESTILL             KY   EMERGENCY MNGR

            TREE DOWN ON CAMPBELL BRANCH ROAD.

0950 AM     TSTM WND DMG     2 E CUMBERLAND FALLS S. 36.84N 84.30W
04/27/2011                   WHITLEY            KY   LAW ENFORCEMENT

            TREE DOWN OVER HIGHWAY 90 NEAR MILLS OLD RIDING STATION.

1000 AM     TSTM WND DMG     WILLOW TREE             37.71N 83.92W
04/27/2011                   ESTILL             KY   EMERGENCY MNGR

            TREES DOWN ON WATSON RIDGE ROAD...MARBLE YARD
            ROAD...CAMPBELL BRANCH ROAD AND COBB HILL ROAD.

1012 AM     TSTM WND DMG     1 S LONDON              37.11N 84.08W
04/27/2011                   LAUREL             KY   EMERGENCY MNGR

            TREES ON POWER LINES ALONG HIGHWAY 1006 AND 363.

1016 AM     TSTM WND DMG     2 NE LONDON             37.15N 84.06W
04/27/2011                   LAUREL             KY   TRAINED SPOTTER

            TREES DOWN AND ROOF BLOWN OFF OF BARN ON MCWHORTER ROAD.

1025 AM     TSTM WND DMG     MCKEE                   37.43N 84.00W
04/27/2011                   JACKSON            KY   DEPT OF HIGHWAYS

            2 TREES BLOCKING ROAD.

0629 PM     HAIL             COLDIRON                36.83N 83.45W
04/27/2011  E1.00 INCH       HARLAN             KY   TRAINED SPOTTER

0643 PM     TSTM WND DMG     PLEASANT VIEW           36.68N 84.13W
04/27/2011                   WHITLEY            KY   AMATEUR RADIO

            LIMBS...3 TO 4 INCH IN DIAMETER...BLOWN DOWN.

0648 PM     HAIL             MOUNTAIN ASH            36.66N 84.13W
04/27/2011  E0.75 INCH       WHITLEY            KY   AMATEUR RADIO

0654 PM     FLASH FLOOD      MOUNTAIN ASH            36.66N 84.13W
04/27/2011                   WHITLEY            KY   AMATEUR RADIO

            6 TO 8 INCHES OF RUNNING WATER OVER US 25.

0702 PM     FUNNEL CLOUD     FONDE                   36.60N 83.88W
04/27/2011                   BELL               KY   TRAINED SPOTTER

0704 PM     FLOOD            IRVINE                  37.70N 83.97W
04/27/2011                   ESTILL             KY   EMERGENCY MNGR

            SEVERAL ROADS IN THE IRVINE AREA FLOODED. HIGHWYAY 89 AT
            1030 WINCHESTER ROAD HAS SEVERAL INCHES OF STANDING
            WATER. 246 MAIN STREET ALSO HAS SEVERAL INCHES OF
            STANDING WATER. MILLERS CREEK AT RAILROAD CROSSING HAS
            WATER OVER THE ROAD. ALL DITCH LINES OVERFLOWING INTO THE
            ROAD. STANDING OR RUNNING WATER ON MOST ROADWAYS.

0717 PM     FLOOD            IRVINE                  37.70N 83.97W
04/27/2011                   ESTILL             KY   EMERGENCY MNGR

            STANDING WATER OVER THE ROADWAY AT DARK HOLLOW AND STACY
            LANE.

0742 PM     HAIL             LOYALL                  36.85N 83.35W
04/27/2011  E1.00 INCH       HARLAN             KY   LAW ENFORCEMENT

            QUARTER SIZE HAIL WAS REPORTED BY LAW ENFORECEMENT.

0745 PM     HAIL             HARLAN                  36.84N 83.32W
04/27/2011  E1.00 INCH       HARLAN             KY   PUBLIC

0746 PM     TSTM WND GST     LOYALL                  36.85N 83.35W
04/27/2011  E60.00 MPH       HARLAN             KY   TRAINED SPOTTER

            WIND GUSTS ESTIMATED UP TO 60 MPH.

0750 PM     HAIL             HARLAN                  36.84N 83.32W
04/27/2011  E1.00 INCH       HARLAN             KY   UTILITY COMPANY

0755 PM     TSTM WND DMG     EVARTS                  36.86N 83.20W
04/27/2011                   HARLAN             KY   LAW ENFORCEMENT

            MUDSLIDE WITH TREES BLOCKING KY38.

0755 PM     TSTM WND DMG     BLEDSOE                 36.92N 83.37W
04/27/2011                   HARLAN             KY   LAW ENFORCEMENT

            TREE ACROSS ROAD.

0800 PM     FLASH FLOOD      BARBOURVILLE            36.87N 83.88W
04/27/2011                   KNOX               KY   911 CALL CENTER

            18 INCHES OF WATER FLOWING ON CUMBERLAND AVENUE

0810 PM     HAIL             CUMBERLAND              36.98N 82.99W
04/27/2011  E0.88 INCH       HARLAN             KY   PUBLIC

            PUBLIC REPORT RELAYED BY MEDIA.

0815 PM     HAIL             CLOSPLINT               36.90N 83.07W
04/27/2011  M0.88 INCH       HARLAN             KY   TRAINED SPOTTER

0815 PM     HAIL             CUMBERLAND              36.98N 82.99W
04/27/2011  E0.75 INCH       HARLAN             KY   AMATEUR RADIO

0830 PM     FLASH FLOOD      2 NE HIGHTOP            37.05N 84.16W
04/27/2011                   LAUREL             KY   911 CALL CENTER

            HIGHWAY 192 WAS CLOSED DUE TO 4 FEET OF WATER STANDING ON
            THE ROAD. TRAFFIC WAS BEING REROUTED.

0848 PM     TSTM WND DMG     ASHCAMP                 37.27N 82.43W
04/27/2011                   PIKE               KY   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN INTO THE ROADWAY.

0900 PM     TSTM WND DMG     1 N TURKEY CREEK        37.69N 82.31W
04/27/2011                   PIKE               KY   EMERGENCY MNGR

            TREE BLOWN DOWN INTO THE ROAD ON KY HIGHWAY 292.

1005 PM     FLASH FLOOD      2 W CO OPERATIVE        36.69N 84.64W
04/27/2011                   MCCREARY           KY   911 CALL CENTER

            HIGHWAY 1363 CLOSED DUE TO HIGH WATER.

1130 PM     FLASH FLOOD      1 SSE WOODBINE          36.89N 84.08W
04/27/2011                   WHITLEY            KY   911 CALL CENTER

            MEADOW CREEK ROAD CLOSED NEAR WOODBINE FIRE DEPARTMENT
            DUE TO HIGH WATER.

1130 PM     FLASH FLOOD      1 N WOODBINE            36.92N 84.09W
04/27/2011                   WHITLEY            KY   911 CALL CENTER

            HIGHWAY 26 WAS CLOSED AT CORBIN BYPASS JUNCTION DUE TO
            HIGH WATER.

1145 PM     FLASH FLOOD      1 NNW HILDA             38.25N 83.51W
04/27/2011                   ROWAN              KY   911 CALL CENTER

            BIG WOODS ROAD OFF OF ROUTE 32 CLOSED DUE TO 18 INCHES OF
            WATER SWIFTLY FLOWING OVER THE ROAD.

&&

AR
Local storm report, Apr 28, 11:47 AM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1147 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             EVARTS                  36.86N 83.20W
04/27/2011  E1.00 INCH       HARLAN             KY   TRAINED SPOTTER

            QUARTER SIZE HAIL WAS REPORTED IN EVARTS.

&&

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:16 PM EDTSevere Thunderstorm WarningJKLFloyd, Knott, Letcher, Pike44 min
Apr 27, 8:46 PM EDTSevere Thunderstorm WarningJKLPike44 min
Apr 27, 8:53 PM EDTAreal Flood AdvisoryJKLBell, Breathitt, Floyd, Harlan, Johnson, Knott and 7 more6 hr
Apr 27, 9:17 PM EDTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley43 min
Apr 27, 10:28 PM EDTFlash Flood WarningJKLBath, Fleming, Montgomery, Rowan4 hr
Apr 27, 10:31 PM EDTAreal Flood WarningJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 2 more9 hr
Apr 27, 11:08 PM EDTAreal Flood AdvisoryJKLBath, Breathitt, Clay, Elliott, Fleming, Floyd and 12 more6 hr
Apr 28, 12:03 AM EDTRiver Flood AdvisoryJKLEstill, Powell54 hr
Apr 28, 1:58 AM EDTAreal Flood WarningJKLClay, Knox, Laurel, McCreary, Wayne, Whitley8 hr
Apr 28, 5:57 AM EDTRiver Flood AdvisoryJKLClay16 hr
Apr 28, 7:00 AM EDTRiver Flood AdvisoryJKLLee47 hr
Apr 28, 7:00 AM EDTRiver Flood AdvisoryJKLEstill54 hr
Apr 28, 8:21 AM EDTAreal Flood WarningJKLKnox30 hr
Apr 28, 8:57 AM EDTRiver Flood AdvisoryJKLOwsley26 hr
Apr 28, 10:05 AM EDTAreal Flood WarningJKLMcCreary12 hr

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.